MAUDE Adverse Event Report: CARDINAL HEALTH UMBILICAL CATHETER SINGLE LUMEN 5FR; CATHETER, UMBILICAL ARTERY

CARDINAL HEALTH UMBILICAL CATHETER SINGLE LUMEN 5FR; CATHETER, UMBILICAL ARTERY
Model Number 8888160341
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the rn was attempting to remove the uvc catheter that was placed at 10cm.The dressing was removed, and the sutures were loosened with use of the tweezers and scissors in the suture kit.The rn stabilized the base of the cord with the left hand and used the tweezers from the suture kit to begin removing the catheter slowly with the right hand.The catheter came out easily until the 6.5cm mark.The line then broke off suddenly.Minimal tension had been used while removing this line.The line was sticking out of the umbilicus.The rn quickly clamped the line with the same hand used to stabilize the base, and then called the charge rn for assistance.The base of the line was clamped.They then removed the remainder of the line with assist from the resource rn.The catheter was complete for a total of 10cm.Homeostasis within normal time frame and gauze dressing was applied to the site.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The device history record (dhr) review showed the lot was manufactured according to standards and that there were no discrepancies that could be related to the event reported.The actual sample involved in the reported incident was not returned for evaluation.No additional information, pictures or videos were received.No actions are required at this time as the defect cannot be confirmed as manufacturing related.It was not possible to determine a root cause.If a sample is returned in the future, this complaint will be reopened.This complaint will be used for tracking and trending purposes.

Brand Name
UMBILICAL CATHETER SINGLE LUMEN 5FR
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key19267584
Report Number3009211636-2024-00810
Device Sequence Number15190847
Product Code FOS
UDI-Device Identifier20884527005120
UDI-Public20884527005120
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8888160341
Device Catalogue Number8888160341
Device Lot Number2324100222
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date06/04/2024
Usage of Device A
Patient Sequence Number1
Patient SexFemale
Patient Weight2 KG